Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
196 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes hallucinations, lethargy, cough and fever post intake of Sulfamethoxazole and Trimethoprim?

Hi, my husband is on Glipizide, and also has been taking Tamsulosin. It was determined that he had a UTI and yesterday was given Sulfamethoxazole 80 mg - Trimethoprim 160 mg. Last night he started hallucinating a bit and was very groggy….today he has been very lathargic, has a small cough and now has a temperature of 101. He has had a couple of strokes in the past and confusion, however tonight seems very lethargic and confused. Tonight I gave him the Sulf. but not the Glipizide or the Tamsulosln but he his temp has continued to rise and he still seems very disoriented. Will this settle down with time or should I get him into emergency to be seen?
Tue, 23 Apr 2019
Report Abuse
General & Family Physician 's  Response
Hello,

I think he can't take glipizide with sulfamethoxazole and you should have informed your doctor about it.
You better stop Bactrim and give him Ciprofloxacin orally.
Also accompanied by lots of fluids and water.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Olgeta Xhufka, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

My grandson is 3 years old. He awoke with a fever of 101. He was hallucinating that there were bugs on him and in his bed. The fever is down but he...